PDA

View Full Version : Purple Hands and Feet- Not from temp



tgal
02-21-2011, 08:31 AM
Ok Everyone. I have a question. I am having trouble with my hands and feet turning light purple but not like it does from the Raynauds. This has nothing to do with temp but more from use. My feet are find if I am laying down/sitting with my feet up on the couch. When I get up or sit with my feet on the floor the color changes. Hands are the same way. Sitting here on the computer or just with my hands flat they are fine. When i begin using them or have them hanging down the color changes.

Any idea what this is from?

BonusMom
02-21-2011, 09:45 AM
That's. a new one for me Tgal. My first thought (shot in the dark) was Raynaud's, but you dismissed that......my second thought was a side effect of a medication.

I sure hope it improves and the psychadelic look goes away.

tgal
02-21-2011, 10:21 AM
Thanks Bonus Mom! I know I have Raynauds but this is not affected by temp nor do I have the burning pain that I get with Raynauds. I should clarify that this is not a constant purple. It is almost like a lacy purple (I don't know how to describe it) until you get to the toes and then they are more solid. I have tried looking it up but no luck yet.

red246
02-21-2011, 12:55 PM
Mari - Mia's feet turn purple when they are hanging down, it's a circulation issue - the blood pools in them. For her it is due to the POTS, Postural Orthostatic Tachycardia Syndrome. It has to due w/the Autonomic System. I have read somewhere - don't aske where :) - that Lupus can affect AS as well.

tgal
02-21-2011, 02:28 PM
Gee Lauren... that is just what I wanted to hear (not) LOL Just playing. Thanks for the info!

red246
02-21-2011, 04:13 PM
i know, sorry! love ya!

Colleenc
02-21-2011, 09:24 PM
I have that too!!! I have asked my heamatologist about it and he said it's poor circulation and pooling of blood. I'm on high doses of blood thinners (I have APS and another clotting disorder) and have had many clots before. He said my vessels, veins and arterys are scarred because of the vasculitis and the multiple clots. Nothing more they can do for me just don't let my lergs stay in one spot for to long!! Not saying thats what you have, but I know what mine is caused from.... Oh and it makes for some pretty weird looks from people who see you feet totally funky purple and blue!! LOL

SandyR
02-22-2011, 09:29 AM
I think this is one of those times you better call the doctor. This is definitely a circulation problem and it could be a sign of heart troubles. Call.

debbie-b
02-22-2011, 01:51 PM
Thanks Bonus Mom! I know I have Raynauds but this is not affected by temp nor do I have the burning pain that I get with Raynauds. I should clarify that this is not a constant purple. It is almost like a lacy purple (I don't know how to describe it) until you get to the toes and then they are more solid. I have tried looking it up but no luck yet.

Hi Mari,

Is it net like pattern purple? If it is, it is called Livedo Reticularis( I hope I spelled that correctly). I have it too and it is ugly.
People constantly ask me, why my arms and hands are purple. I have it on my arms, hands, knees,legs and feet.

Debbie

GoodDog
02-22-2011, 02:01 PM
Is this what you're talking about tgal?
http://www.medicinenet.com/script/main/art.asp?articlekey=106681

tgal
02-22-2011, 05:31 PM
Yes! That is it but MUCH darker purple! My 2nd toe on each foot is completely purple when this happens and stays darker all the time now. The rest of my feet and hands look like that picture but, like I said, much more purple! OK, now another thing to add to the list at the next doctors appointment! Oh joy!

Oh yes, and I have APS too although I am on no meds. My Factor VIII and IX levels are WAY too high and they tell me that my blood is clotting too fast but without insurance no one wants to do much about the stuff they think "can wait"

Thanks, ya'll!

debbie-b
02-23-2011, 05:49 AM
Is this what you're talking about tgal?
http://www.medicinenet.com/script/main/art.asp?articlekey=106681

This is what I meant, thanks for posting it here( I still don't know how to do that).
I am with Mari, mine lookes like that, but much darker, a deep purple. It doesn't hurt or anything, but it looks very ugly.

Debbie

~LUVMYFLOWERS~
02-23-2011, 03:14 PM
Hi Tgal, I also have the dark purpleish , at times purple redish lace type rash on my feet ,ankles and lower leg's, I guess it's called livedo reticularis, and within the last 7 months or so now my big toes and at times other toes will for no reason turn bluish purple, and have developed numbness in both big toe's. Also feet. And now the purple color is on my knees.
If i hang my feet down they now will turn very blue, my hands also.My new thing is when i get in the tub with warm water now that turns my toes and top of foot very blue.

So surley mention it at your next dr' appt. It could be several thing's,
my list of autoamuine
diseases is so long some of my dr's say It's the vasculitis , not getting enough blood,or not enough oxygen in the blood, some dr's say my Scleroderma, It could be so many things when you have lupus. And the lupus could have caused an overlap of another autoamuine disease affecting the arteries.
I took photos of mine and showed my dr. cause of it comming and going so they would
see what i was talking about, cause when i told them they look at me like i was crazey!LOL!

I dont have any answer's for you, but I have the same thing going on also, It just seems
like it's never ending at times with this lupus and it's friend's when all these new problems
keep popping up.
Wishing you the best of luck on your dr. appt. Hug's to you!!!!!!!!!!! ~Diane~

GoodDog
02-23-2011, 03:35 PM
I use to have this but haven't for awhile and forgot about it. My toes and the outside part of my foot use to turn purple and in between my little toe it would turn black. My doctor told me it was pooling blood also but I think they say that when they don't know what it is. The circulation in my legs is fine but I have painful neuropathy from my ankles down. It hurts to even have a sheet touching my feet at night. It isn't bad during the day but at night it hurts terribly. I need to find something to prop the sheets up a bit so they don't touch my toes.

red246
02-23-2011, 03:45 PM
I had the livedo reticulitis last year. It was really bad. I still have some of it on my upper legs and torso, sometimes still on my arms. W/out the lace description, it just sounded like what Mia gets.